Alert archive / Minnesota / Winter Storm Watches in 2020
Winter Storm Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Feb 7, 2020, 3:06 AM CST for 13 counties in Minnesota; Eau Claire County, Pepin County, Wisconsin. It took effect at Feb 9, 2020, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 7, 2020, 3:06 AM CST (09:06 UTC)
- In effect from
- Feb 9, 2020, 12:00 AM CST
- Expired
- Feb 8, 2020, 4:30 AM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Eau Claire County, WI, Pepin County, WI
The radar
The Minneapolis radar (KMPX), 77 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614 WWUS43 KMPX 070906 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 306 AM CST Fri Feb 7 2020 ...SNOW EXPECTED LATE SATURDAY NIGHT INTO SUNDAY ACROSS SOUTHERN MINNESOTA INTO WISCONSIN... .A winter storm watch for moderate to heavy snow has been issued for southern Minnesota into Wisconsin, along and south of a line from Redwood Falls to Red Wing Minnesota to Eau Claire Wisconsin from late Saturday night into Sunday. The winter storm watch means be prepared, hazardous winter weather is possible. Snow will move across southern Minnesota into Wisconsin late Saturday night into Sunday. Most locations will see 3 to 6 inches, but there will be a narrow band of 5 to 8 inches of snow. The heaviest snow will be Sunday morning. Travel impacts are expected as roads become snow covered and slippery. Winds will be fairly light, with only minor blowing or drifting. MNZ073-074-082-091-071715- /O.NEW.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/ Redwood-Brown-Watonwan-Martin- Including the cities of Redwood Falls, New Ulm, St James, and Fairmont 306 AM CST Fri Feb 7 2020 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 5 to 7 inches possible. * WHERE...Redwood, Brown, Watonwan and Martin Counties. * WHEN...From late Saturday night through Sunday afternoon. * IMPACTS...Plan on slippery road conditions and impacts to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation, especially if you have travel plans. && $$ MNZ075>078-083>085-092-093-071715- /O.NEW.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/ Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele-Faribault- Freeborn- Including the cities of St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, and Albert Lea 306 AM CST Fri Feb 7 2020 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 5 to 8 inches possible. * WHERE...Portions of south central and southeast Minnesota. * WHEN...From late Saturday night through Sunday afternoon. * IMPACTS...Plan on slippery road conditions and impacts to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation, especially if you have travel plans. && $$ WIZ026-028-071715- /O.NEW.KMPX.WS.A.0002.200209T1200Z-200210T0000Z/ Pepin-Eau Claire- Including the cities of Durand and Eau Claire 306 AM CST Fri Feb 7 2020 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Pepin and Eau Claire Counties. * WHEN...From Sunday morning through Sunday afternoon. * IMPACTS...Plan on slippery road conditions and impacts to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation, especially if you have travel plans. && $$ jrb
4 follow-up statements
626 WWUS43 KMPX 071703 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1103 AM CST Fri Feb 7 2020 ...SNOW EXPECTED LATE SATURDAY NIGHT INTO SUNDAY ACROSS SOUTHERN MINNESOTA INTO WISCONSIN... .A winter storm watch for moderate to heavy snow remains in effect for southern Minnesota into Wisconsin, along and south of a line from Redwood Falls to Red Wing Minnesota to Eau Claire Wisconsin from late Saturday night into Sunday. Most locations will see 3 to 6 inches, but there will be a narrow band of 5 to 8 inches of snow. The heaviest snow will be Sunday morning. The winter storm watch means be prepared, hazardous winter weather is possible. Travel impacts are expected as roads become snow covered and slippery. Winds will be fairly light, with only minor blowing or drifting. MNZ073-074-082-091-080115- /O.CON.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/ Redwood-Brown-Watonwan-Martin- Including the cities of Redwood Falls, New Ulm, St James, and Fairmont 1103 AM CST Fri Feb 7 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 5 to 7 inches possible. * WHERE...Redwood, Brown, Watonwan and Martin Counties. * WHEN...From late Saturday night through Sunday afternoon. * IMPACTS...Plan on slippery road conditions and impacts to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ075>078-083>085-092-093-080115- /O.CON.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/ Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele-Faribault- Freeborn- Including the cities of St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, and Albert Lea 1103 AM CST Fri Feb 7 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 5 to 8 inches possible. * WHERE...Portions of south central and southeast Minnesota. * WHEN...From late Saturday night through Sunday afternoon. * IMPACTS...Plan on slippery road conditions and impacts to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WIZ026-028-080115- /O.CON.KMPX.WS.A.0002.200209T1200Z-200210T0000Z/ Pepin-Eau Claire- Including the cities of Durand and Eau Claire 1103 AM CST Fri Feb 7 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Pepin and Eau Claire Counties. * WHEN...From Sunday morning through Sunday afternoon. * IMPACTS...Plan on slippery road conditions and impacts to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
855 WWUS43 KMPX 072028 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 228 PM CST Fri Feb 7 2020 ...SNOW EXPECTED LATE SATURDAY NIGHT INTO SUNDAY ACROSS SOUTHERN MINNESOTA INTO WISCONSIN... .A winter storm watch for moderate to heavy snow remains in effect for southern Minnesota into Wisconsin, along and south of a line from Redwood Falls to Red Wing Minnesota to Eau Claire Wisconsin from late Saturday night into Sunday. Most locations will see 3 to 6 inches, but there will be a narrow band of 5 to 8 inches of snow. The heaviest snow will be Sunday morning. The winter storm watch means be prepared, hazardous winter weather is possible. Travel impacts are expected as roads become snow covered and slippery. Winds will be fairly light, with only minor blowing or drifting. MNZ073-074-082-091-080430- /O.CON.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/ Redwood-Brown-Watonwan-Martin- Including the cities of Redwood Falls, New Ulm, St James, and Fairmont 228 PM CST Fri Feb 7 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 5 to 7 inches possible. * WHERE...Redwood, Brown, Watonwan and Martin Counties. * WHEN...From late Saturday night through Sunday afternoon. * IMPACTS...Plan on slippery road conditions and impacts to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ075>078-083>085-092-093-080430- /O.CON.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/ Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele-Faribault- Freeborn- Including the cities of St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, and Albert Lea 228 PM CST Fri Feb 7 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 5 to 8 inches possible. * WHERE...Portions of south central and southeast Minnesota. * WHEN...From late Saturday night through Sunday afternoon. * IMPACTS...Plan on slippery road conditions and impacts to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WIZ026-028-080430- /O.CON.KMPX.WS.A.0002.200209T1200Z-200210T0000Z/ Pepin-Eau Claire- Including the cities of Durand and Eau Claire 228 PM CST Fri Feb 7 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Pepin and Eau Claire Counties. * WHEN...From Sunday morning through Sunday afternoon. * IMPACTS...Plan on slippery road conditions and impacts to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
619 WWUS43 KMPX 080126 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 726 PM CST Fri Feb 7 2020 ...SNOW EXPECTED LATE SATURDAY NIGHT INTO SUNDAY ACROSS SOUTHERN MINNESOTA INTO WISCONSIN... .A Winter Storm Watch for moderate to heavy snow remains in effect for southern Minnesota into Wisconsin, along and south of a line from Redwood Falls to Red Wing Minnesota to Eau Claire Wisconsin from late Saturday night into Sunday. Snowfall amounts of 6 inches or greater appear possible in the Watch area. The heaviest snow will be Sunday morning. The winter storm watch means be prepared, hazardous winter weather is possible. Travel impacts are expected as roads become snow covered and slippery. Winds will be fairly light, with only minor blowing or drifting. MNZ073-074-082-091-081030- /O.CON.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/ Redwood-Brown-Watonwan-Martin- Including the cities of Redwood Falls, New Ulm, St James, and Fairmont 726 PM CST Fri Feb 7 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 5 to 7 inches possible. * WHERE...Redwood, Brown, Watonwan and Martin Counties. * WHEN...From late Saturday night through Sunday afternoon. * IMPACTS...Plan on slippery road conditions and impacts to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ075>078-083>085-092-093-081030- /O.CON.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/ Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele-Faribault- Freeborn- Including the cities of St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, and Albert Lea 726 PM CST Fri Feb 7 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 5 to 8 inches possible. * WHERE...Portions of south central and southeast Minnesota. * WHEN...From late Saturday night through Sunday afternoon. * IMPACTS...Plan on slippery road conditions and impacts to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WIZ026-028-081030- /O.CON.KMPX.WS.A.0002.200209T1200Z-200210T0000Z/ Pepin-Eau Claire- Including the cities of Durand and Eau Claire 726 PM CST Fri Feb 7 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Pepin and Eau Claire Counties. * WHEN...From Sunday morning through Sunday afternoon. * IMPACTS...Plan on slippery road conditions and impacts to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
050 WWUS43 KMPX 081030 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 430 AM CST Sat Feb 8 2020 ...SNOW EXPECTED LATE TONIGHT INTO SUNDAY ACROSS SOUTHERN AND CENTRAL MINNESOTA INTO WISCONSIN... .A Winter Storm Watch has been issued for a couple rows of counties along and north of a line from Canby to Belle Plaine Minnesota through Menomonie to Chippewa Falls Wisconsin from late Saturday night into Sunday. There has been a northern shift in the snow band recently. If this continues, snowfall amounts of 6 inches or greater would be possible in the Watch area. The heaviest snow will be Sunday morning. Meanwhile farther to the south a Winter Storm Warning has been issued. Here confidence is higher in a band of 5 to 8 inches of snow developing later tonight and lasting into Sunday. The heaviest snow will be Sunday morning, with snowfall rates of an inch per hour likely Sunday morning. In addition, northerly wind gusts of 25 to 30 mph will develop Sunday afternoon as the snow tapers off, and this could lead to drifting snow and reduced visibility. There is a winter weather advisory for Martin and Watonwan counties where less snow is expected. The winter storm watch means be prepared, hazardous winter weather is possible. The winter storm warning means please take action such as adjusting travel plans, or allowing extra time for travel. Expect roads to become snow covered and slippery. MNZ073-074-081830- /O.UPG.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/ /O.NEW.KMPX.WS.W.0002.200209T0300Z-200209T2100Z/ Redwood-Brown- Including the cities of Redwood Falls and New Ulm 430 AM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 8 inches. * WHERE...Redwood and Brown Counties. * WHEN...From 9 PM this evening to 3 PM CST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep a charged cell phone, warm clothes, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ075>077-083>085-092-093-081830- /O.UPG.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/ /O.NEW.KMPX.WS.W.0002.200209T0500Z-200209T2100Z/ Nicollet-Le Sueur-Rice-Blue Earth-Waseca-Steele-Faribault- Freeborn- Including the cities of St Peter, Le Sueur, Faribault, Mankato, Waseca, Owatonna, Blue Earth, and Albert Lea 430 AM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. * WHERE...Portions of south central Minnesota. * WHEN...From 11 PM this evening to 3 PM CST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep a charged cell phone, warm clothes, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ078-081830- /O.UPG.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/ /O.NEW.KMPX.WS.W.0002.200209T0700Z-200210T0000Z/ Goodhue- Including the city of Red Wing 430 AM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 6 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 7 inches. * WHERE...Goodhue County. * WHEN...From 1 AM to 6 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep a charged cell phone, warm clothes, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ026-028-081830- /O.UPG.KMPX.WS.A.0002.200209T1200Z-200210T0000Z/ /O.NEW.KMPX.WS.W.0002.200209T0900Z-200210T0000Z/ Pepin-Eau Claire- Including the cities of Durand and Eau Claire 430 AM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 inches. * WHERE...Pepin and Eau Claire Counties. * WHEN...From 3 AM to 6 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep a charged cell phone, warm clothes, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ082-091-081830- /O.UPG.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/ /O.NEW.KMPX.WW.Y.0008.200209T0300Z-200209T2100Z/ Watonwan-Martin- Including the cities of St James and Fairmont 430 AM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Heavy snow expected with light freezing drizzle possible. Total snow accumulations of 3 to 6 inches. * WHERE...Watonwan and Martin Counties. * WHEN...From 9 PM this evening to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ054-056>058-064>067-081830- /O.NEW.KMPX.WS.A.0003.200209T0500Z-200209T2100Z/ Lac Qui Parle-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville- McLeod-Sibley- Including the cities of Madison, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, and Gaylord 430 AM CST Sat Feb 8 2020 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 2 to 7 inches possible. * WHERE...Portions of central and west central Minnesota. * WHEN...From this evening through Sunday afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ059>063-068>070-081830- /O.NEW.KMPX.WS.A.0003.200209T0700Z-200210T0000Z/ Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Monticello, Minneapolis, Blaine, St Paul, Stillwater, Chaska, Shakopee, and Hastings 430 AM CST Sat Feb 8 2020 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 2 to 6 inches possible. * WHERE...Portions of central and east central Minnesota. * WHEN...From late tonight through Sunday afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WIZ023>025-027-081830- /O.NEW.KMPX.WS.A.0003.200209T0900Z-200210T0000Z/ St. Croix-Pierce-Dunn-Chippewa- Including the cities of Hudson, River Falls, Prescott, Menomonie, and Chippewa Falls 430 AM CST Sat Feb 8 2020 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 3 to 6 inches possible. * WHERE...St. Croix, Pierce, Dunn and Chippewa Counties. * WHEN...From late tonight through Sunday afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ jrb
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Feb 6, 10:42 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Feb 6, 10:42 PM CST, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1042 PM CST Thu Feb 6 2020 .UPDATE...For 06Z Aviation discussion below && .SHORT TERM...(This evening through Friday night) Issued at 310 PM CST Thu Feb 6 2020 Satellite imagery this afternoon indicated a weak circulation moving east across western Minnesota, with another moving southward along the North Dakota, Canadian border. A weak surface low was noted over northeast South Dakota. Weak warm air advection ahead of the surface low/trough, in conjunction with the weak circulations over the Upper Midwest, has allowed for light snow to develop over western Minnesota. There remains little forcing above the boundary layer, with most of the lift associated with a broad area of warm air advection. The very slow movement of the system will lead to occasional light snow. The best area of light snow will be concentrated along the axis of the surface low and inverted trough in western Minnesota as it moves south/southeast overnight. This will leave most of far eastern Minnesota and western Wisconsin in a fairly benign regime and will likely keep any precipitation very light, if at all. Not until late tonight into Friday will eastern Minnesota and western Wisconsin see any light snow/flurries as moisture becomes deeper and the weak disturbance along the North Dakota border moves southeast. Any accumulations in this area will be minor or none. Farther to the west, where the surface reflection is noted, a light accumulation is expected, with locally one to two inches if some subtle wave becomes more energetic. Friday night will be partly to mostly cloudy with some clearing in the west. This should allow temperatures to fall below zero along the South Dakota border. .LONG TERM...(Saturday through Thursday) Issued at 310 PM CST Thu Feb 6 2020 The main messages of the long term forecast is that confidence remains high on snow moving in late Saturday night and ending on Sunday. As the previous discussion mentioned, this continues to look like a widespread 3 to 6 inch snowfall event across southern Minnesota into Wisconsin, with an embedded band of 6 to 8 inches. This higher band will continue to shift and vary in location as we get closer to the start of the event. Areas under the heavier band can expect heavy snowfall to develop Saturday night/Sunday morning under this band, with rates of at least 1 inch per hour likely. The 12z model guidance still varies in the location of the heaviest snow band. One change worth noting for the 12z model suite is the collective shift 1 to 2 counties south across ALL of the models. A change for the forecast period is to opt for a blend of WPC and NBM SLRs that ends up near climatology (13:1). This system is quick moving, limiting truly higher snowfall amounts. Looking ahead to next week, we have opted to let the NBM do its thing beyond Sunday. There is lots of spread in the models next week and you can find pretty much any answer your heart desires somewhere in the deterministic/ensemble models. The main concern in this period will be the potential for a winter storm somewhere in the Midwest. Trends in the 12z suite have a weaker SE ridge and less phasing. That leads to a weaker storm that moves to our south and east. Temperatures will trend cooler to end next week with a chance for sub-zero low temperatures Thursday night. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1043 PM CST Thu Feb 6 2020 Now that the area of snow has become established, have a better idea of where to expect IFR conditions overnight into Friday morning. Per satellite, radar, and hi-res model trends, expect KRWF and KMKT to be the most at risk for 2-3SM visibility and ceilings below 1000 feet. To the north and east, while light snow is possible into Friday morning, for the most part visibility should stay in the 5-6SM range, although MVFR and even IFR ceilings will occur at times. Winds look to take on a north- northwest direction by daybreak Friday and increase to 9-12 knots, with the exception of WI sites which will be more variable with lighter speeds. KMSP... The site looks to be on the eastern fringes of the area of snow, so visibility will quite likely stay 5SM or greater. However, ceilings look to lower to MVFR by daybreak, eventually dipping to around 1500 feet, but now more likely not until closer to 18Z. /OUTLOOK FOR KMSP/ Sat...VFR, chance MVFR cigs early. Wind SSW 5-10 kts. Sun...IFR, in SN. Wind NE bcmg N 10-15 kts, gust 25 kts. Mon...MVFR cigs possible. Wind SW 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...MPG AVIATION...LS
Hazardous weather outlook, Feb 6, 12:16 PM CST, 14 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1216 PM CST Thu Feb 6 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1216 PM CST Thu Feb 6 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Light snow, with accumulations up to an inch or two, will affect west central, southwest and south central Minnesota later this afternoon, and into tonight. Elsewhere, only a light dusting is expected or flurries. .DAYS TWO THROUGH SEVEN...Friday through Wednesday High confidence that over the weekend accumulating snowfall will occur. Lower confidence on where the heaviest snowfall will occur. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Feb 7, 12:26 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1226 AM CST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM SNOW MANKATO 44.17N 94.00W
02/07/2020 M1.0 INCH BLUE EARTH MN BROADCAST MEDIA
REPORTED AT MANKATO.
&&
JRBNearby
Winter Storm Watches in Minnesota, 2020Winter Storm Watches in Wisconsin, 2020Every winter storm watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.